Side Effects Begin To Show
published: Oct 8, 2017 | last modified: Oct 8, 2017
estimated reading time 2 minutes

The second week of treatment is complete, and we are beginning to see side effects.

I am visiting the toilet often and urgently. Talking with the doctor, he says “Your bowels are angry.” Since the radiation is killing the tumor and the area immediately around it, the rectum is not liking it. The normal function of storage in preparation for elimination is being refused — no stopping here, move it on through. As such, as my body makes waste, once it gets down to that area, it immediately wants to get rid of it. The doctor also mentioned that things are going to get even angrier.

Also, since my nether region is seeing more than normal use, I must fall back to skills used for the kids in diapers — Vaseline is so soothing and protective of such sensitive areas.

Last Thursday I was exhausted; I took a three-hour nap. I never normally take naps. Julie and I, after some discussion, realize that maybe I was showing some signs of a problem. Lately, before my diagnosis of cancer, I was getting tired faster and, on occasion, I would lay down and maybe nap for a bit, especially on weekend afternoons. Again, I normally never take naps; we are seeing this as a possible symptom, as I am sure it has nothing to do with old age :-).

And a couple more videos:


This is a post in the "path to cancer free" series.
Other posts in this series:

series:  path to cancer free 

eol